MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The guidewire was returned, and it was observed that the coil wire was unraveled and stretched at distal end section, and the core wire was detached.Under microscope it was observed that the coil wire was unraveled and stretched at distal end, and the core wire was detached at transition point.The detached section is at 3.5 cm at transition point from the distal tip.Inspection of the remainder of the device revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 14dec2022.It was reported that the spring tip unraveled.An amplatz-pi guidewire was selected for use to perform a transjugular intrahepatic portosystemic stent shunt (tipss).During the procedure, the spring tip unraveled.A new amplatz-pi guidewire was selected and used to complete the procedure.There were no patient complications.However, analysis revealed that the core wire had detached.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16030149
Report Number2124215-2022-53487
Device Sequence Number17948005
Product Code DQX
UDI-Device Identifier08714729115854
UDI-Public08714729115854
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2025
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0029345975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown